Alert archive / California / Wind Advisories in 2019

Wind Advisory 49, NWS Los Angeles, CA

June 19, 2019

NWS Los Angeles, CA issued this wind advisory at Jun 19, 2019, 2:30 PM PDT. It took effect at Jun 20, 2019, 10:00 AM PDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2019, 2:30 PM PDT (21:30 UTC)
In effect from
Jun 20, 2019, 10:00 AM PDT
Expired
Jun 21, 2019, 9:00 PM PDT
In force
35 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

034 
WWUS76 KLOX 192130
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
230 PM PDT Wed Jun 19 2019

CAZ059-200530-
/O.NEW.KLOX.WI.Y.0049.190620T2100Z-190621T0500Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
230 PM PDT Wed Jun 19 2019

...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT THURSDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 2 PM to 10 PM PDT
Thursday. 

* WINDS...Gusty southwest winds 20 to 35 mph with gusts to 50 mph
  are expected to develop Thursday afternoon through the mid
  evening hours. There will be locally higher gusts to 55 mph 
  around the Lake Palmdale area and adjacent foothills. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. This includes Highways 14 and 138,
  especially near the foothills. There could be some blowing dust
  and sand lowering visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

jld
7 follow-up statements
392 
WWUS76 KLOX 200522
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1022 PM PDT Wed Jun 19 2019

CAZ059-201330-
/O.CON.KLOX.WI.Y.0049.190620T2100Z-190621T0500Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
1022 PM PDT Wed Jun 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM PDT
THURSDAY...

* WINDS...Gusty southwest winds 20 to 35 mph with gusts to 50 
  mph are expected to develop Thursday afternoon through the mid 
  evening hours. There will be locally higher gusts to 55 mph 
  around the Lake Palmdale area and adjacent foothills. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. This includes Highways 14 and 138,
  especially near the foothills. There could be blowing dust and 
  sand lowering visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
914 
WWUS76 KLOX 200914
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
214 AM PDT Thu Jun 20 2019

CAZ037-201700-
/O.EXB.KLOX.WI.Y.0049.190620T2100Z-190621T0300Z/
San Luis Obispo County Interior Valleys-
Including the cities of Paso Robles and Atascadero
214 AM PDT Thu Jun 20 2019

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory for the San Luis Obispo County Interior Valleys.
This advisory is in effect from 2 PM this afternoon to 8 PM PDT 
this evening. 

* WINDS...Gusty south to southwest winds will increase to 15 to 25
  mph with gusts to 35 mph this afternoon and continue through mid
  evening. There will be locally higher gusts to 40 mph are
  possible in the adjacent foothills.
 
* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. This includes Highway 101 and State 
  Route 46. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-201700-
/O.EXT.KLOX.WI.Y.0049.190620T1700Z-190621T0500Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
214 AM PDT Thu Jun 20 2019

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PDT THIS EVENING...

* WINDS...Gusty southwest winds will increase to 20 to 35 mph with
  gusts to 50 mph late this morning and continue through this
  evening. There will be locally higher gusts to 55 mph around 
  the Lake Palmdale area and adjacent foothills. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highways 14 and 138, 
  especially near the foothills. There could be blowing dust and 
  sand lowering visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
286 
WWUS76 KLOX 201701
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1001 AM PDT Thu Jun 20 2019

CAZ059-210500-
/O.CON.KLOX.WI.Y.0049.000000T0000Z-190621T0500Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
1001 AM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...Gusty southwest winds will increase to 20 to 35 mph 
  with gusts to 50 mph late this morning and continue through 
  this evening. There will be locally higher gusts to 55 mph 
  around the Lake Palmdale area and adjacent foothills. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highways 14 and 138, 
  especially near the foothills. There could be blowing dust and 
  sand lowering visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ037-210300-
/O.CON.KLOX.WI.Y.0049.190620T2100Z-190621T0300Z/
San Luis Obispo County Interior Valleys-
Including the cities of Paso Robles and Atascadero
1001 AM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING...

* WINDS...Gusty south to southwest winds will increase to 15 to 
  25 mph with gusts to 35 mph this afternoon and continue 
  through mid evening. There will be locally higher gusts to 40 
  mph are possible in the adjacent foothills. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highway 101 and State 
  Route 46. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
482 
WWUS76 KLOX 210119
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
619 PM PDT Thu Jun 20 2019

CAZ037-210230-
/O.CAN.KLOX.WI.Y.0049.000000T0000Z-190621T0300Z/
San Luis Obispo County Interior Valleys-
Including the cities of Paso Robles and Atascadero
619 PM PDT Thu Jun 20 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

Southwest winds have diminished below advisory levels but will
remain breezy at times through Friday. 

$$

CAZ059-210930-
/O.EXT.KLOX.WI.Y.0049.000000T0000Z-190622T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
619 PM PDT Thu Jun 20 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY...

* WINDS...Southwest winds 20 to 35 mph with gusts to 50 mph will
  persist at times through Friday evening. The strongest winds
  will be during the afternoon and evening hours. Isolated gusts
  to 60 mph can be expected in the adjacent foothills around Lake
  Palmdale.
  

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highways 14 and 138, 
  especially near the foothills. There could be blowing dust and 
  sand lowering visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Gomberg
600 
WWUS76 KLOX 210924
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
224 AM PDT Fri Jun 21 2019

CAZ059-212000-
/O.CON.KLOX.WI.Y.0049.000000T0000Z-190622T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
224 AM PDT Fri Jun 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...Southwest winds 20 to 35 mph with gusts to 50 mph will
  persist at times through this evening. The strongest winds will
  occur during the afternoon and evening hours. Isolated gusts to
  60 mph can be expected in the adjacent foothills, especially 
  around Lake Palmdale. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highways 14 and 138, 
  especially near the foothills. There could be blowing dust and 
  sand lowering visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
554 
WWUS76 KLOX 212004
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
104 PM PDT Fri Jun 21 2019

CAZ059-220400-
/O.CON.KLOX.WI.Y.0049.000000T0000Z-190622T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
104 PM PDT Fri Jun 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...Southwest winds 20 to 35 mph with gusts to 50 mph will
  persist at times through this evening. The strongest winds will
  be in the foothills, especially near Lake Palmdale. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. This includes Highways 14 and 138, 
  especially near the foothills. There could be blowing dust and 
  sand lowering visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
971 
WWUS76 KLOX 220405
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
905 PM PDT Fri Jun 21 2019

CAZ059-220515-
/O.EXP.KLOX.WI.Y.0049.000000T0000Z-190622T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
905 PM PDT Fri Jun 21 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds are diminishing across the area this evening and the wind
advisory will be expire. Local gusts to 45 mph may still occur
this evening in the foothills.

$$

Hall

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 2:09 PM PDT, 21 minutes earlier.

Area forecast discussion, Jun 19, 2:09 PM PDT, 21 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
209 PM PDT Wed Jun 19 2019

.SYNOPSIS...19/1252 PM.

Low clouds have cleared the valleys and continue to cover most
beaches this afternoon. Strong onshore winds will keep low clouds
over the coasts and valleys the next several days. There will be
slow and limited afternoon clearing each day with possible drizzle
in the morning. Temperatures will cool through Friday and warm
slightly into the weekend as there will be better clearing.

&&

.SHORT TERM (TDY-SAT)...19/208 PM.

The Eastern Pacific High moves in to the area from the west today.
The ridging will last until Thursday afternoon when another trof
will extend into our area from the northeast. By Monday that trof
has moved off to the east and a large upper-level low establishes
about 250 miles west of Seattle with a trof extending south
through mid-California. The trof will push southward into our area
on Tuesday and Wednesday.

Very few changes from earlier discussions in this persisting
pattern. Weak high pressure aloft continues over the center of
the state today with 588 DM heights over the CWA. Moderate
onshore flow both to the east and north will become strong in
afternoon, especially in Antelope Valley. It will continue to be
slightly unstable over the mountains but only expecting some
cumulus build ups and limited showers because of low moisture.
The coasts and valleys will stay 5 to 10 degrees below normal,
while higher than normal heights will bring interior temps 3 to 6
degrees above normal.

The ridge will be replaced with broad cyclonic flow on Thursday as
a cold upper low pushes into the Great Basin. The onshore flow
is forecast to increase as the gradients tighten. This increase,
along with the slightly lowering heights and weak lift from the
cyclonic flow will produce a great environment for morning
drizzle. It would not be surprising if more than a few areas
received a few hundredths of an inch of measurable precipitation
from the drizzle. The foothill areas will likely see the heaviest
drizzle due to the extra kick from the orographic lift. Max temps
will fall a few degrees across the interior due to the lowering
heights. The cloudy coasts will see little temperature change but
the valleys will cool even further. The Antelope Vly will likely
see advisory level wind gusts in the afternoon and early evening.

Friday should be a near repeat of Thursday except that there will
be even lower heights and perhaps more drizzle. Look for slow to
no clearing. It will be the coolest day of the next 7 with max
temps across the valleys and interior 12 to 18 degrees below
normal.

Very weak ridging is expected Saturday and the winds will trend
offshore helping the marine layer clouds clear earlier and
allowing afternoon high temperatures to rise a few degrees.

.LONG TERM (SUN-WED)...19/208 PM.

By Sunday, temperatures will be near normal across the interior
but will still be 5 to 10 degrees below normal across the coasts
and valleys. Another trof will arrive Monday, this time from the
northwest.  We'll have westerly zonal flow aloft on Monday as
we're just south of the trof, then the lower heights work their
way south through Wednesday. The low will bring back the strong
onshore flow, less clearing and cooler coastal temperatures.

&&

.AVIATION...19/1806Z.

At 1703Z, the marine layer depth was around 2800 feet deep at
KLAX. The top of the inversion was near 4800 feet with a
temperature around 23 degrees Celsius.

Moderate confidence in the current forecast. The satellite picture
trends definitely show better clearing patterns in the marine
clouds and even coastal sections in LA county look good for
clearing within the next 2 hours. There is still some doubt about
clearing in the coastal sections of Ventura and southern Santa
Barbara counties, however. The valley and desert TAF sites are
well on their way toward clearing. Tonight, onshore flow will
begin to increase along wih an anticipated deepening marine layer.
Therefore, ceilings will be a bit higher at many TAF sites,
however clearing trends will be slower and some coastal sites will
remain cloudy on Thursday. Mountain obscuration will be a concern
through Thursday.

KLAX...VFR conditions are expected this afternoon, followed by
MVFR ceilings tonight and Thursday.

KBUR...VFR conditions are expected this afternoon, followed by
MVFR ceilings tonight and Thursday.

&&

.MARINE...19/144 PM.

Winds and seas will likely remain below Small Craft Advisory
levels through at least Thursday. There is a 50 percent chance
for advisory level seas and winds across the northern most outer
waters Friday afternoon and evening, and a 30 percent chance of
advisory level winds each afternoon and evening through the
weekend.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK (SAT-WED).

No significant hazards expected.

&&

PUBLIC...Rorke/jld
AVIATION...Sweet/Hall
MARINE...Sweet
SYNOPSIS...Stewart

weather.gov/losangeles

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.